Posted by malcolm664 on June 20, 2007, at 13:05:48
I've been on Parnate since April 23 and it's working great (for depression, not so much for social anxiety).
But as I've said in previous postings, the fatigue especially in the afternoons is overwhelming. Just yesterday, I actually fell asleep at a traffic light and a passerby tapped on my window which jolted me.
Obviously it's cause for concern. My question is this: what's the real danger with combining a stimulant with and MAOI like Parnate? My doc has ordered me to stop the Desoxyn which worked wonderfully for the fatigue. (This is before I started the Parnate). I NEVER got tired during the daytime while I was on Desoxyn.
Fortunately, I still have about 40 tabs of the Desoxyn, but have been hesitant to go against his wishes, especially since (according to him) it's dangerous.
But since I have enough to try it out and see whether combining the Parnate and the Desoxyn will cause a problem, I'm very tempted to do that.
And if there are no problems, I can report to him: "See, I've been taking Desoxyn and there haven't been any problems". Hopefully, then he will relax about it.
The only reason, I feel a bit daring in trying this out is that I know that there are several people on the board who are on other stimulants and MAOIS at the same time and there haven't been any problems.
But before I pop the first pill in my mouth, I just wanted to check with people on here who are taking Ritalin, Adderall, etc with an MAOI and if they could tell me what their reaction has been.
My doc doesn't even want me to have more than one cup of coffee. And I have at least 3 or four STRONG cups and there haven't been any problems.
So am I asking for trouble by combining the Parnate with the Desoxyn?